It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • Could my Lexapro tapering cause head tingles and dizziness? Help!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-06-2007, 08:35 AM   #1
    AngieBaby77
    Member
    (female)
     
    AngieBaby77's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 71
    AngieBaby77 HB User
    Question Could my Lexapro tapering cause head tingles and dizziness? Help!

    I am on a Lexapro taper because I HATE this medicine and I want off. Basically, for the past week I have been cutting my Lexapro pill into five to six tiny pieces and I've been taking all but one or two tiny pieces. So I guess you could say I am taking between 4/6 and 5/6 of 10 mg of Lexapro per day.

    I figured cutting the pill into sixes and going down that slowly (I am reducing 1/6 every ten days) I would avoid withdrawal side effects.

    My first taper has been going on for about six days. Last night I felt dizzy, and today I am getting intermittent tingling sensations on the top of my head.

    Could this be from the taper, even though it is very small and gradual?

    Thanks!

    Angela

     
    Sponsors Lightbulb
       
    Old 04-06-2007, 09:02 AM   #2
    quiet storm
    Member
    (male)
     
    quiet storm's Avatar
     
    Join Date: Mar 2007
    Location: Pierre, SD
    Posts: 66
    quiet storm HB User
    Re: Could my Lexapro tapering cause head tingles and dizziness? Help!

    Sounds like it to me. Hopefully the tingling is all you will experience. If its not too bad, I would just keep up what you are doing, but I wouldnt cut the dose again until after the tingling goes away.

     
    Old 04-06-2007, 10:58 AM   #3
    AngieBaby77
    Member
    (female)
     
    AngieBaby77's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 71
    AngieBaby77 HB User
    Re: Could my Lexapro tapering cause head tingles and dizziness? Help!

    Thanks...no, the tingling isn't too bad, just a bit scary and irritating.

    So far, nothing but dizziness last night and the tingling, so I guess so far so good. I will continue on my plan to taper but as you recommended will wait until the tingles stop. Any idea on how long that takes?

     
    Old 04-06-2007, 11:22 AM   #4
    Colleen1613
    Newbie
    (female)
     
    Colleen1613's Avatar
     
    Join Date: Apr 2007
    Location: USA
    Posts: 3
    Colleen1613 HB User
    Re: Could my Lexapro tapering cause head tingles and dizziness? Help!

    This is a side effect of discontinuing Lexapro. In my experience, the people who do have side effects from discontinuing Lexapro have reported that the tingling that you described is very annoying. The good news is that it will subside in time. Some people have said that it can take up to a few months but it is less and less every day and does become less bothersome. Hang in there, you will feel better soon!

     
    Old 04-06-2007, 11:47 AM   #5
    Survivor3
    Veteran
    (male)
     
    Survivor3's Avatar
     
    Join Date: Nov 2006
    Posts: 457
    Survivor3 HB User
    Re: Could my Lexapro tapering cause head tingles and dizziness? Help!

    Quote:
    Originally Posted by AngieBaby77 View Post
    I am on a Lexapro taper because I HATE this medicine and I want off. Basically, for the past week I have been cutting my Lexapro pill into five to six tiny pieces and I've been taking all but one or two tiny pieces. So I guess you could say I am taking between 4/6 and 5/6 of 10 mg of Lexapro per day.

    I figured cutting the pill into sixes and going down that slowly (I am reducing 1/6 every ten days) I would avoid withdrawal side effects.

    My first taper has been going on for about six days. Last night I felt dizzy, and today I am getting intermittent tingling sensations on the top of my head.

    Could this be from the taper, even though it is very small and gradual?

    Thanks!

    Angela
    Do this under a doc's supervision. Dizziness and tingling are signs of low bp. I know because of my time on sertraline. Watch for shortness of breath and rapid heartbeat.

     
    Old 04-09-2007, 02:34 PM   #6
    Ruminator
    Junior Member
    (male)
     
    Ruminator's Avatar
     
    Join Date: Dec 2006
    Location: NYC,USA
    Posts: 24
    Ruminator HB User
    Re: Could my Lexapro tapering cause head tingles and dizziness? Help!

    Sorry for your discomfort. I was on lexapro 10mg for about 2 years...when I stopped taking it, I tapered very slowly but still had these tingling sensations. They were very annoying and lasted about 6 weeks. The important thing to recognize is that it's "normal" (so far as the crazy world of meds go) and it does pass. Despite the fact that my doc hadn't heard of anyone else experiencing this, just about every other lexapronian i've spoken to has had the same problem.

    However, I just started taking it again after a few years of no meds. The beginning sucks too. I'm groggy, feel like I'm in a dream, and have moderate fluish feelings. Meds are a strange world, but in my experience, only the first few weeks of starting them and the last few weeks of ending them are a pain. When your body gets used to them, all is well. And in my humble opinion (tho somewhat off topic) I'd rather be taking low doses of prescription meds as opposed to self medicating with alcohol/other drugs/destructive behavior.

    Just hang in there and you'll be fine. Drink plenty of water, and try to exercise regularly. This helped enormously during my taper - tho its quite annoying to get those little head "zaps" while running around a track...I'm amazed I never fell on my ***

    Best of Luck!

     
    Old 04-10-2007, 05:59 AM   #7
    Ever Blue
    Newbie
    (male)
     
    Ever Blue's Avatar
     
    Join Date: Apr 2007
    Location: Ireland West
    Posts: 2
    Ever Blue HB User
    Re: Could my Lexapro tapering cause head tingles and dizziness? Help!

    Quote:
    Originally Posted by AngieBaby77 View Post
    Thanks...no, the tingling isn't too bad, just a bit scary and irritating.

    So far, nothing but dizziness last night and the tingling, so I guess so far so good. I will continue on my plan to taper but as you recommended will wait until the tingles stop. Any idea on how long that takes?

    I think thats the word I have been looking for. Tingles. I've had this whenever I have missed taking my medication and I have experienced this with Seroxat and Effexor though slowly reducing the dose of Effexor has really helped this time round.

    Its very very uncomfortable and distressing. I on missing medication and not been able to get it until the day ended for example would have to take it when I could and sleep a few hours to give the medication time to remove this undesirable feeling.

    I hope your feeling better anyhow. I know only too well what its like.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Need Lexapro users input renie2 Anxiety 12 06-30-2009 03:07 PM
    What Are the Side Effects of Going off Lexapro kimers Depression 2 11-02-2007 01:33 PM
    Can stress cause all over body itch? Worriedfemale1 Stress 9 10-18-2006 02:28 PM
    On lexapro for 3 weeks now Strawberry.hill Bipolar Disorder 7 06-22-2006 03:09 PM
    from Cymbalta to Lexapro... question about antidepressants NickName Fibromyalgia 12 05-21-2005 03:08 PM
    Lexapro vs. Wellbutrin eilrash Depression 2 02-24-2004 04:16 PM
    Could this have anything to do w/my ears? Please help. stellinator Inner Ear Disorders 3 01-20-2004 06:56 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:42 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!